MAUDE Adverse Event Report: GRA 15DP CKV 3SS W/2 4W STPCK DEHP FREE; INTRAVASCULAR ADMINISTRATION SET

GRA 15DP CKV 3SS W/2 4W STPCK DEHP FREE; INTRAVASCULAR ADMINISTRATION SET
Model Number 42521E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the gra 15dp ckv 3ss w/2 4w stpck dehp free experienced component separation, and leakage.The following information was provided by the initial reporter: standard bd smartsite gravity iv set have defective stopcocks that will not tighten.They are used as the standard iv srt oncold lines in the or.Despite tightening they will still become loose and cause potential harm to patient.On this specific event i had tightened the stopcocks prior to pushing induction medications.They appeared to be securely tightened.We had prepped the l arm hiding the iv site and tubing in the same arm we were placing a large bore micro-puncture catheter.While placing the line (needle in arm), we noticed that the iv was dripping well despite there being a tourniquet on the arm.We then moved the drape and noticed the stopcocks had disconnected and intravenous fluid and approximately 100cc of patient's blood were lost from the iv set disconnection.There are many other instances, most don't get put into our qms system.I don't have the particular lot number but as i said it happens too frequently to be a one time manufacturing issue.There is some element of design which prevents the stopcocks from tightening.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: imdrf annex g grid g04123 stopcock.H6: investigation summary: as no physical sample, material and/or lot number was provided for evaluation by our quality engineer team, a complete investigation could not be performed.A device history review could not be completed as no batch number was provided.Based on the limited investigation results, a cause for the reported incident could not be determined.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.H3 other text: see h10.

Brand Name
GRA 15DP CKV 3SS W/2 4W STPCK DEHP FREE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
MDR Report Key12339021
Report Number9616066-2021-51825
Device Sequence Number4441791
Product Code FPA
UDI-Device Identifier50885403274259
UDI-Public50885403274259
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number42521E
Device Catalogue Number42521E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date09/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1